Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


VL rising, CD4 steady, worried
Mar 16, 2004

Hi Doctor, My VL has risen to 300 from -50 during the past five weeks yet my cd4 has reamained steady at 790. I began treatment 20 months ago with a VL/110k and cd4/150. I began with Combiver + Viramune, had success but bad side effects. Switched to Viread/Epiver/Viramune and I like this combo since it's once daily. I've consistently had low rbc, low cd8 and never a blood report where somehting wasn't off a little. I know that's not very specific but I don't have the info to explain. I'm a 45 yo wm, keep fit, eat healthy, but experience tons of stress that I put on myself due to grad school, relationship, depression but not sonsistently and probably due to the effects of the ecstacy I've used way more than occasioanlly. (I know once is too much and truly, I'm working on staying away from it.) I've had a very hard time dealing with moving on and accepting that I have HIV. I simply haven't gotten past the shock and how much it has changed my life and plans. I've tried several therapists but I havn't found a real sturdy and well educated pyscho-therapist I can afford so I'm more or less stuck with post-degreed social workers, which I guess are ok for some people but not for me. At least not one that I've met so far. I never smoked, don't drink or use other drugs, ever. I do take Concerta as suggested by my PCP, who is as wonderful as my ID doctor. I've also developed asthma and can hardly keep a breath anymore even though I've been athletically active all of my life. Lately I've been experiencing nasty dizzy spells, and nausea from time to time. My ID Doc has sent me for an ultra-sound of my heart, and have had alot of blood work done too. I have alot of fatigue and she thinks that there is another problem going on with me besides the HIV. Do you have any comments regarding what I've mentioned, and if the bump in my VL is due to my immune system revving up for something esle, or whatever, will I have to change med due to resistence? Hope this is clear enough. Thank You

Response from Dr. Sherer

Transient rises in the viral load of 50-1,000 copies/ml are common, occuring in 40% of patients in one series, and are not associated with a poorer prognosis. Usually the next viral load returns to below detection. Reasons for blips might include a recent viral infection or immunization, varations in the sensitivity of the tests, and others. So you can relax, at least on this one issue, and wait until the next viral load.


Previous
combivir
Next
Adherence Issues

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement